Chlorothiazide Overdose

Increased thirst, lightheadedness, and loss of consciousness are symptoms that may occur when a person overdoses on chlorothiazide. Overdose effects may also include low electrolytes, dehydration, and irregular heart rhythm. There are various treatment options available for a chlorothiazide overdose, including certain medicines, supportive care, and "pumping the stomach."

Chlorothiazide Overdose: An Overview

Chlorothiazide (Diuril®) is a medication that is used for controlling high blood pressure and treating water retention (edema). The effects of a chlorothiazide will vary depending on a number of factors, including how much chlorothiazide was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on chlorothiazide, seek medical attention immediately.
 

Symptoms of a Chlorothiazide Overdose

The effects of a chlorothiazide overdose may include:
 
  • Dehydration
  • Low electrolytes (especially low potassium, chloride, and sodium)
  • Irregular heart rhythm (arrhythmia), especially in people taking dixogin (Digitek®, Lanoxin®).
     
This may cause signs or symptoms that include:
 
  • Lightheadedness, dizziness, or fainting
  • Decrease in urine output
  • Drowsiness, headache, or back pain
  • Slow or irregular heartbeat
  • Dry mouth
  • Increased thirst
  • Weakness
  • Tiredness
  • Restlessness
  • Seizures
  • Confusion
  • Muscle pain or cramps
  • Nausea or vomiting
  • Loss of consciousness.
     
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Chlorothiazide Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.